MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM SETSCREW EXTRACTOR; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM SETSCREW EXTRACTOR; MISC ORTHO SURGICAL INSTR
Catalog Number 03.611.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient, with adjacent level disc disease, underwent a spine revision procedure on (b)(6) 2018, to remove synthes uss (universal spinal system) pedicle screws as the original level l5 - s1 had fused.The surgeon revised the patient to extend fusion one level above the already fused l5-s1 level.While the surgeon was attempting to back out the pedicle screw with general screw removal instruments, the tip of a 2.5mm set screw extractor broke off in the pedicle screw.The surgeon was able to remove the screw with vice grips without any additional medical intervention being required.The surgeon removed the 6.0mm titanium side-opening screw 45 mm (x2) and the 6.0mm titanium side-opening screws 50mm (x2).The explanted screws were discarded.All fragments were successfully removed and the patient outcome was reported to be "good" at the end of the procedure.Concomitant devices reported: 6.0mm titanium side-opening screw 45mm (part# 498.645, lot# unknown, quantity# 2), 6.0 mm titanium side-opening screw 50mm (part# 498.650, lot# unknown, quantity# 2).This report captures intraoperative breakage of set screw extractor.This report is for one (1) 2.5mm set screw extractor.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.5MM SETSCREW EXTRACTOR
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7927722
Report Number2939274-2018-54088
Device Sequence Number2269922
Product Code LXH
UDI-Device Identifier10705034713847
UDI-Public(01)10705034713847
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.611.031
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2018
Initial Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR